Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 3, NWS El Paso, TX

February 25, 2010

NWS El Paso, TX issued this wind advisory at Feb 25, 2010, 3:57 AM MST. It took effect at Feb 25, 2010, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2010, 3:57 AM MST (10:57 UTC)
In effect from
Feb 25, 2010, 12:00 PM MST
Expired
Feb 25, 2010, 6:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WWUS74 KEPZ 251057
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
357 AM MST THU FEB 25 2010

...WINDY THIS AFTERNOON ACROSS WESTERN TEXAS AND SOUTHERN NEW
MEXICO...

.A COMPLEX LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS
OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST TO
NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH.
BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE
OVER ISOLATED LOCATIONS. 

NMZ031-032-TXZ055-056-252300-
/O.NEW.KEPZ.WI.Y.0003.100225T1900Z-100226T0100Z/
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
357 AM MST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM MST THIS EVENING. 

A COMPLEX LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS
OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST TO
NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH.

BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE
OVER ISOLATED LOCATIONS INCLUDING PORTIONS OF INTERSTATE 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
1 follow-up statement
354 
WWUS74 KEPZ 252206
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
306 PM MST THU FEB 25 2010

...WINDY THIS AFTERNOON ACROSS WESTERN TEXAS AND SOUTHERN NEW
MEXICO...

.A COMPLEX LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO
PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON.
WEST TO NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS
TO 45 MPH. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO
UNDER A MILE OVER ISOLATED LOCATIONS.

NMZ031-032-TXZ055-056-260100-
/O.CON.KEPZ.WI.Y.0003.000000T0000Z-100226T0100Z/
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
306 PM MST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

A COMPLEX LOW PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG WINDS
TO PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS
AFTERNOON. WEST TO NORTHWEST WINDS BE SUSTAINED 25 TO 30 MPH WITH
GUSTS TO 45 MPH.

BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE
OVER ISOLATED LOCATIONS INCLUDING PORTIONS OF INTERSTATE 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:16 AM MST, 41 minutes earlier.

Area forecast discussion, Feb 25, 3:16 AM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
316 AM MST THU FEB 25 2010

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WITH A WEAK COLD FRONT WILL MOVE
ACROSS THE ROCKY MOUNTAINS TODAY AND CAUSE WINDY CONDITIONS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS. HIGH PRESSURE WILL BRING
DRY MOSTLY SUNNY WEATHER ON FRIDAY AND SATURDAY. HOWEVER A DEEP
LOW PRESSURE SYSTEM WILL PRODUCE RAIN SHOWERS AND MOUNTAIN SNOWS
SATURDAY NIGHT AND SUNDAY.

&&

.DISCUSSION...
STRONG SOUTHERLY BRANCH OF JET EXTENDS ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS EARLY THIS MORNING WITH SEVERAL EMBEDDED
MAXIMUM VORTICITY AXIS ACROSS THE WESTERN U.S. ONE AXIS IS
ASSOCIATED WITH A SHORT WAVE NOW MOVING RAPIDLY ACROSS CENTRAL
NEW MEXICO WHICH SHOULD EXIT THE AREA BY SUNRISE. SITUATION BECOMES
MORE COMPLEX TODAY AS RIDGE CONTINUES TO BUILD WEST OF THE DIVIDE
WHILE PRIMARY TROUGH AXIS BECOMES ESTABLISHED OVER THE SOUTHERN
PLAINS. AS A RESULT FLOW ALOFT BECOMES MORE NORTHWESTERLY BUT
WITH ANOTHER SHORT WAVE/VORT MAX WITH A WEAK COLD FRONT DROPPING
SOUTHWARD THROUGH THE REGION THIS AFTERNOON. DOWN SLOPE WINDS AND
UPPER DYNAMICS HAVE MEANWHILE GENERATED WELL DEFINE SURFACE LEE
TROUGH THROUGH EASTERN NEW MEXICO WITH THIS FEATURE SHIFTING
SLOWLY SOUTHEASTWARD THROUGH THE AFTERNOON.

THIS SITUATION WILL SUPPORT STRONG LOW AND MID LEVEL
PRESSURE/HEIGHT GRADIENTS TODAY WITH WEST TO NORTHWEST FLOW
TRANSPORTING MILD DRY AIR INTO THE CWA. WITH DYNAMIC COOLING FROM
UPWARD MOTION ALOFT...EXPECT DRY LAPSE RATES FROM THE SURFACE TO
NEAR 650 MB BY AFTERNOON WITH THE DEEP MIXING ALLOWING STRONGER
WINDS ALOFT TO GUST TO THE SURFACE. THUS EXPECT WINDY CONDITIONS
THIS AFTERNOON WITH SPEEDS REACHING NEAR ADVISORY CRITERIA OVER THE
SOUTHERN ZONES.

SHORT WAVE RIDGE ALOFT WILL BRING DRY WEATHER ON FRIDAY AND MOST
OF SATURDAY BEFORE STRONGER DEEPER UPPER LOW WITH AN ASSOCIATED
PACIFIC COLD FRONT MOVES SLOWLY ACROSS THE CWA SATURDAY NIGHT AND
SUNDAY. BACKING LOW LEVEL SOUTHEASTERLY WINDS AND SOUTHWESTERLY
FLOW ALOFT SHOULD COMBINE TO TRANSPORT DEEPER MOISTURE INTO THE
AREA WITH PRECIPITABLE WATER INCREASING TO NEAR A HALF INCH.
LIFTING WILL ALSO DEEPEN AS LOW LEVEL CONVERGENCE ALONG FRONTAL
TROUGH WILL BE LOCATED UNDER DYNAMIC FORCING ALOFT. SO EXPECT AT
LEAST SCATTERED PRECIP SATURDAY NIGHT AND SUNDAY. FORTUNATELY NO
PUSH OF COLD CANADIAN AIR FROM THE NORTH IS ANTICIPATED SO MAINLY
RAIN WILL FALL BELOW 7000 FEET WITH ANY HEAVY SNOWS FALLING OVER
HIGHER MOUNTAINS. WINDS SHOULD ALSO INCREASE ON SUNDAY AS SYSTEM
MOVES ACROSS THE REGION.

STRONG RIDGE  MOVING SLOWLY OVER THE WESTERN U.S. WILL PRODUCE
SEASONABLY WARM DRY WEATHER LATER PERIOD.

&&

.AVIATION...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY CAUSING
WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING WITH AREAS
OF MODERATE TO SEVERE TURBULENCE BELOW 7000 FEET AGL...ESPECIALLY
ALONG EASTERN SLOPES. VERY ISOLATED AREAS OF IFR VISIBILITIES MAY
OCCUR THIS AFTERNOON FROM BLOWING DUST...OTHERWISE MOSTLY VFR
CONDITIONS EXPECTED WITH CEILINGS GENERALLY ABOVE 10,000 FEET AGL.
HIGH PRESSURE WILL RESULT IN VFR MOSTLY CLEAR CONDITIONS WITH
LIGHTER WINDS LATE TONIGHT AND FRIDAY.

&&

.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WITH A WEAK COLD FRONT MOVING ACROSS
THE ROCKY MOUNTAINS WILL COMBINE WITH A SURFACE LOW TO THE EAST TO
GENERATE WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING.
AS A RESULT WEST TO NORTHWEST WINDS WILL INCREASE TO AROUND 30
MPH WITH ISOLATED GUSTS TO 45 MPH. HIGH PRESSURE WILL BRING
LIGHTER WINDS AND DRY WEATHER LATER TONIGHT THROUGH SATURDAY
AFTERNOON. HOWEVER A DEEP LOW PRESSURE SYSTEM WITH A WEAK COLD
FRONT WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS SATURDAY NIGHT
AND SUNDAY PRODUCING SCATTERED LOWLAND RAIN SHOWERS AND MOUNTAIN
SNOWS. IN ADDITION THE STORM SYSTEM WILL CAUSE BREEZY TO WINDY
CONDITIONS SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE WILL BRING A
RETURN OF LIGHTER WINDS AND DRY WEATHER WITH LOWER HUMIDITIES
MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 64  40  60  38  65 /   0   0   0   0  10
SIERRA BLANCA TX        57  35  59  33  64 /   0   0   0   0  10
LAS CRUCES              62  37  59  36  64 /   0   0   0   0  10
ALAMOGORDO              61  34  55  33  59 /   0  10   0   0  10
CLOUDCROFT              42  21  39  22  44 /  10  10   0   0  10
TRUTH OR CONSEQUENCES   60  34  56  34  60 /  10  10   0   0  10
SILVER CITY             54  29  51  27  56 /  10  10   0   0  10
DEMING                  64  34  59  34  64 /   0   0   0   0  10
LORDSBURG               65  34  62  33  63 /   0   0   0   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY THIS AFTERNOON FOR EL PASO AND HUDSPETH COUNTIES IN
TEXAS AND DONA ANA AND LUNA COUNTIES NEW MEXICO.

05 ROGASH
Hazardous weather outlook, Feb 24, 7:30 AM MST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
730 AM MST WED FEB 24 2010

NMZ022>025-030>032-TXZ055-056-251330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
730 AM MST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION CAUSING WINDY
CONDITIONS THURSDAY AFTERNOON WITH WEST WINDS GUSTING TO 40 MPH.

A STRONGER LOW PRESSURE SYSTEM WILL BRING SCATTERED RAIN SHOWERS
OVER THE LOWLANDS WITH SNOW OVER THE MOUNTAINS SATURDAY AFTERNOON
THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

Nearby

Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.